Non-steroidal anti-inflammatory drug-induced colopathy: A Case seriesE. Iskender1, A. Azzarok1, CD. Gerharz2, A. Sagir1*
- *Corresponding Author:
- A. Sagir
Department of Gastroenterology, Bethesda Krankenhaus Duisburg, Heerstr, 219 47053 Duisburg, Germany.
E-mail: [email protected]
Received date: February 13, 2016; Accepted date: March 27, 2016; Published date: March 31, 2016
Background: Non-steroidal anti-inflammatory drugs (NSAIDs) are regarded as one of the most widely prescribed medications for pain relief, treatment of rheumatic diseases and even available as over-thecounter medicine. Aims: Compared to the well-recognized adverse effects in upper gastrointestinal tract, the effect of such medication in colon, so called NSAID-colopathy, is increasingly described. The aim of the case series is to describe clinical presentation of NSAID-induced colopathy. Methods: Here, we present six cases with NSAID colopathy to highlight the clinical presentation and importance. Results: Our six cases of NSAIDinduced colopathy presented different symptoms. Two patients consulted our clinic for abdominal pain, two because of diarrhea, one because of blood in stool, and one presented with anemia. Conclusion: NSAIDinduced colopathy is an important entity of which gastroenterologists should be well aware. Based on the fact that the clinical presentations vary strongly, the diagnosis is done with a delay.